| Model Number |
DR8074 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure via tortuous cephalic vein, the balloon allegedly had a pinhole rupture at 20 atm.It was reported that visible leaks of contrast agent was allegedly observed.It was further reported that the balloon was allegedly difficult to remove from the sheath.The balloon was replaced for dilatation and the procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 02/2024).
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the alleged pinhole rupture and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
Event or Problem Description
It was reported that during an angioplasty procedure via tortuous cephalic vein, the balloon allegedly had a pinhole rupture at 20 atm and visible leaks of contrast agent was allegedly observed.It was further reported that the balloon was allegedly difficult to remove from the sheath.The balloon was replaced for dilatation and the procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheter was received for evaluation.During visual evaluation, the balloon was noted to be partially inflated.No anomalies noted to the luers, bifurcate or glue fillets.During functional testing, negative pressure was applied with an in-house presto inflation device.The sample guide-wire lumen was flushed.The patency of the guide-wire lumen was tested using an in-house.035¿ guide-wire and was able to be inserted without issue.An in-house presto inflation device was used to flush the in-house 6fr introducer sheath without any issues.The balloon was able to be inserted and retracted through the introducer sheath without issue.An in-house presto inflation device was used to inflate the balloon to 8atm.The balloon maintained pressure and no water was noted to be streaming from the balloon.No other functional testing was performed.Therefore, the investigation is unconfirmed for the difficult to remove as the balloon was able to be inserted and retracted through the introducer sheath without issue during functional testing of returned sample.The investigation is also unconfirmed for reported pinhole rupture as the balloon was inflated, maintained pressure and no water was noted to be streaming from the balloon during functional testing of returned sample.A definitive root cause for the reported pinhole rupture and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 02/2024), g3, h2.H11: g1, h6 (method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description